Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 70, NWS New Orleans, LA

April 15, 2001Amite County, Pike County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 15, 2001, 2:53 PM CDT for Amite County, Pike County, Mississippi. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 15, 2001, 2:53 PM CDT (19:53 UTC)
Expired
Apr 15, 2001, 3:45 PM CDT
In force
52 min
Issued by
NWS New Orleans, LA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Amite County, MS, Pike County, MS

What was reported inside it

TimeReportWhereRemark
Apr 15, 3:00 PM CDTThunderstorm WindCountywide, MSSeveral trees and large limbs were blown down. One house sustained minor roof damage.
Apr 15, 3:05 PM CDTHail 1.75Bogue Chitto, MSHail of up to golfball size caused roof damage to homes and businesses. Also, a number of cars were damaged as large hail fell for up to 10 minutes.
Apr 15, 3:18 PM CDTHail 1Summit, MS
Apr 15, 3:20 PM CDTThunderstorm WindCountywide, MSA few trees were blown down at scattered locations across the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 1:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 151957
SVRNEW
MSC005-113-152045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
253 PM CDT SUN APR 15 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN AND EASTERN AMITE COUNTY IN SOUTHERN MISSISSIPPI
  PIKE COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 345 PM CDT

* AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SEVERE THUNDERSTORMS FROM JUST NORTHWEST OF MEADVILLE TO 
WEST OF BROOKHAVEN MOVING SOUTHEAST AT 35 MPH.

THESE THUNDERSTORMS WILL AFFCT THE COMMUNITIES OF MCCOMB AND BUDE.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3173 9065 3141 9112 3102 9040 3133 9028

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 10:50 AM CDT, 4 hours 3 minutes earlier.

Area forecast discussion, Apr 15, 10:50 AM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1050 AM CDT SUN APR 15 2001

AN OUTFLOW BOUNDARY CONTINUED TO MAKE A SURGE SOUTHWARD ACROSS NE LA
AND SW MS. INCREASINGLY MORE WESTERLY FLOW IN THE LOW LEVELS AND NW
FLOW IN THE MID LEVELS SHOULD ALLOW THIS BOUNDARY TO CONTINUE
SOUTH...REACHING THE EXTREME SW MS COUNTIES EARLY THIS AFTERNOON AND
E CENTRAL LA AND COASTAL MS AROUND MID AFTERNOON. IN ADDITION...A
BAND OF PRE-FRONTAL SHOWERS/THUNDERSTORMS NEAR THE AR/LA BORDER
SHOULD ALSO CONTINUE DEVELOPING/MOVING S INTO CENTRAL LA DURING THE
EARLY TO MID AFTERNOON HOURS. CONFLUENT LOW LEVEL FLOW...DIVERGENT
UPPER LEVELS...AND A VERY UNSTABLE AIRMASS WILL ALSO CREATE A
FAVORABLE ENVIRONMENT FOR CONVECTION. WILL MAINTAIN PRESENT FORECAST
ABOUT AS IS...EXCEPT WILL REMOVE WORDING OF HEAVY RAIN...AND RAISE
POPS TONIGHT TO 20 PERCENT OVER THE S HALF OF THE AREA. CANNOT RULE
OUT ISOLATED SEVERE THUNDERSTORMS...BUT THREAT APPEARS TOO LOW AT
THE MOMENT FOR MENTION IN THE ZONES.

.NEW...NONE
LA...NONE.
MS...NONE.

22

In the hours before

Special weather statement, Apr 15, 11:30 AM CDT, 3 hours 23 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT SUN APR 15 2001

SYNOPSIS...WARM AND MOIST GULF AIR WILL CONTINUE TO MOVE INLAND
ACROSS THE AREA TODAY AHEAD OF A COLD FRONT WHICH WILL MOVE THROUGH
THE AREA TONIGHT. THE AIRMASS WILL BECOME INCREASINGLY UNSTABLE
THIS AFTERNOON. AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE
AREA DURING THE AFTERNOON HOURS.

.THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO DEVELOP ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL AND SOUTHEAST
LOUISIANA THIS AFTERNOON BEFORE DIMINISHING THIS EVENING. SOME OF
THE THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN...FREQUENT
LIGHTNING...SMALL HAIL...AND GUSTY WINDS. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH MISSISSIPPI AND EAST
CENTRAL LOUISIANA.

ACTIONS REQUESTED...SEVERE THUNDERSTORMS SHOULD REMAIN TOO ISOLATED
TO REQUIRE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM
SPOTTERS.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, Apr 15, 1:05 PM CDT, 1 hour 48 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-160000-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
105 PM CDT SUN APR 15 2001

SYNOPSIS...A RAIN COOLED...THUNDERSTORM OUTFLOW BOUNDARY WILL MOVE
SOUTH ACROSS EAST CENTRAL LOUISIANA AND COASTAL MISSISSIPPI THIS
AFTERNOON AND SOUTHEAST LOUISIANA THIS EVENING AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THE REGION. A COLD FRONT WILL MOVE THROUGH
THE CENTRAL GULF COAST REGION TONIGHT.

.THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL MOVE FROM NORTHWEST
TO SOUTHEAST ACROSS SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA THIS
AFTERNOON...POSSIBLY REACHING SOUTHEAST LOUISIANA LATE THIS AFTERNOON
OR EARLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS
ACROSS THE REGION WITH LARGE HAIL AND DAMAGING WINDS BEING THE
PRIMARY THREAT. THUNDERSTORMS WILL ALSO PRODUCE BRIEF HEAVY RAIN
AND FREQUENT LIGHTNING.

ACTIONS REQUESTED...ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED THIS
AFTERNOON.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:24 PM CDTSevere Thunderstorm WarningLIXWalthall51 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.